As the Tamoxifen builds up in Diane’s system she is experiencing new and frustrating side effects.  First she was getting sleepy/tired earlier at night than she did before, falling asleep sitting on the couch while reading or watching TV.  Normally she reads or does Sudoku puzzles while watching TV until bedtime, now she seems to be putting the book down earlier and watching TV only.  The next wonderful side effect was night sweats, but they seem to have subsided a little for now.

One morning this week she was complaining of back pain near the kidneys.  She took Advil to help her deal with that for a couple days.  The pain has now gone away.  Now she is feeling listless along with being tired.  She is finding it hard to stay motivated to complete her work.  This is not normal, I would  kid her before about being the Energizer Bunny, she would keep going and going.

Now she is suffering through a yeast infection, probably due to the Tamoxifen messing with her estrogen levels.  She has not had one of these in decades; uh, I mean years.  It will be interesting what comes next, I have suggested to her that she could stop the Tamoxifen, but she says not yet.

It is becoming clearer that we made the right decision.  We originally thought about giving the Tamoxifen a chance and if  Diane had too much trouble with side effects then we would take a longer look at the mastectomy/recon option.  This would have delayed the process into the heat of the summer and she did not want to be dealing with the recovery and the follow-up surgery in the Texas summer.

Advertisements